Google+
Call 800-895-1695 to speak with a addiction treatment counselor.

What Heroin Withdrawal Symptoms To Expect

Heroin withdrawal symtoms can be deadly if they aren't handled properly. Understanding each of the withdrawal symptoms can save you or a loved ones life.

When you are ready to take the leap and quit heroin for good, it is important to know what heroin withdrawal symptoms to expect. If you are a long term heroin user, you may experience more severe withdrawal symptoms and a longer recovery time. The most common length of time for the average heroin user to start experiencing heroin withdrawal symptoms is about 6 to 12 hours after their last dose and the symptoms to peak at about 1 to 3 days. Most users withdrawal symptoms will start to subside over about a week to a month.

Since everyones experience and usage with heroin is different, the symptoms can vary, as well. If you or a loved one is experiencing heroin withdrawal symptoms, it is the best to seek medical attention immediately. The medical staff at an emergency room can treat the symptoms. plus give information about other treatment options.

Common heroin withdrawal symptoms

Cravings

symptoms of heroin withdrawal

Get help with your heroin withdrawal symptoms!

Experiencing heroin cravings is one of the most common symptoms that you may face during the process. Your body will want what it is use to and beg for the drug. During your cravings, your body is going to start accepting the fact that is no longer going to get the drug to function. This can be a very overwhelming experience. In this time, your body will start balancing itself out and go back to it’s natural state.

Mood changes

Mood changes are no stranger to the group of heroin withdrawal symptoms. You may experience a depressed state of mind, become very irritable and anxious. These feelings can often be very severe and intense. Most often, mood changes should pass once you have made it through the withdrawal process. If you mood changes have not passed, it is best to consult your doctor about treatment.

Aches and pains

Aches and pains will be one of the most common heroin withdrawal symptoms because heroin works to block the body from experiencing pain. When you are withdrawing from the drug, your body will start to feel the pains from withdrawal and other reasons.

Severe stomach pain / nausea

When you are starting to go through heroin withdrawal, you will normally experience diarrhea. When your body is having loose, watery bowel movements, it can cause spasms in the digestive system and a lot of abdominal pain. It is the best to ask your doctor about medicine to help ease this symptom or go to your local pharmacy pick up some over the counter medicine to treat the diarrhea and nausea symptoms.

Sleep problems / restlessness

Since you will more than likely experience pains and anxiety, it is very likely that you will experience sleep problems has one of your heroin withdrawal symptoms. Many people have reported that they suffer from insomnia problems during the withdrawal process too. It is very important to make sure you stay comfortable as possible to help ease your restlessness.

Bodily fluid drainage

Sweating excessively and getting a runny nose are a couple more common heroin withdrawal symptoms. The fluid drainage that you may experience is a common sign that you body is starting to balance itself out. Keeping a lot of tissues, towels and clean sheets can help to make these symptoms a bit more bearable.

Fever

When your body is fighting off an infection, bacteria or other unwanted illnesses, it is common for it to get hot. The most typical fever temperature for a person going through heroin withdrawal is 99 F to 99.5 F. If you experience a fever over 103 F, you should seek medical assistance immediately.

Resources:

http://www.nlm.nih.gov/medlineplus/ency/article/000949.htm

  • Use This Format Only: (###) ###-####
  • This field is for validation purposes and should be left unchanged.
Share this article:
Top of article